Really, really appreciate all the input from you guys. I’m finally back from the meeting. Things got better as the day progressed but I’ve had low level heart palpitations all day and I’m definitely not functioning with a full deck of cards at all. Just felt really freaky and uncomfortable all day. I still got up there and gave a brief presentation on dietary stuff though for this diabetes prevention program that’s going on. It was a laid back and casual group so that helped a lot. Just now sitting in front of my Mac sent me off into some serious dizziness for about 15 min. Every bone in my body wants to toss this drug but I know it’s not the way this works. Funny how easy it is to hand out advice on meds but how hard it is to treat yourself! What makes me want to jump ship is the fact that getting onto Cipramil was a cake walk compared to this and I dove straight into that one at a much higher dose – straight into 10 mg. My work load is really going to ramp up in 2 weeks so I need to put a lid on this fast.
Howie and all who mentioned using a benzo: I did exactly that last night and it made me feel much worse! That is so weird … valium is usually the dream drug for me; I’d grind it up and put it on my cereal in the morning if it wasn’t so addictive! I wonder if there’s a problem with Effexor and valium? Seems unusual to me … never heard of it. Again, it was not an issue on Cipramil.
Lisa - don’t freak out over my experience and stay open and calm about it all. Everyone reacts really differently on these meds. Jenny was charged up the first week or so and is fine now. I’m just a little surprised that I’d be getting such a heavy charge at day 7 on 5 mg!! I literally throw down about 10 little beads in the morning. Doesn’t make sense. My sleep has been out of sorts for the whole week I’ve been on this really but last night was just crazy. Thanks too for the benzo reminder … I use valium really sparingly but really need it now to sleep.
Becky - yup, I’ve had one doc say the same thing to me ages ago that increasing the dose sometimes stops the bad effects yet this has not been my experience on any of the SSRIs. As I go up in dose, side effects increase although Cipramil never induced anxiety apart from weird night stuff if I took it before bed.
Ben - thanks for reminding me of your experience. Definitely makes me wonder if I’ll just end up as you did on this stuff. :?
Rich - good point but it’s not good that I can’t tolerate valium while on the effexor for some reason. I’m going to try it again tonight and see how it goes. Maybe it was a freak occurrence. The rest of my week is low key … if this is still going on by the weekend I’ll have to move on I think. It’s not sustainable while working fulltime not sleeping and feeling like an alien with my heart in my throat all day. Grrrrrr.
Emma - unfortunately for me if I ate Mac and cheese it would lay me flat out with a migraine. Can’t do cheese or the buns from Maccas. Even the milkshakes mess my head up.
Well, the good news (so far) is that I’m not fearing this no matter how ugly it gets. I’ve been down this hole so many times years ago and last year coming off Cipramil and know it isn’t permanent nor will it take me out.
Thanks again … Scott